MAUDE Adverse Event Report: NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71004
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 04/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was implanted with the nalu peripheral nerve stimulator system on (b)(6) 2023 to target the suprascapular nerve and treat left shoulder pain.After having the system activated, the patient reported difficulties maintaining connection between the implantable pulse generator (ipg) and the external therapy discs.Through troubleshooting and investigation it was determined that the patient's anatomy, specifically the laxity in the skin, was allowing excessive movement of the ipg.A surgical revision was performed on (b)(6) 2023 to place the ipg in a more stable position to maintain communication between the ipg and the therapy discs.No implantable components were replaced during the procedure and the patient subsequently reports being satisfied with the therapy being received.
 
Additional Manufacturer Narrative
Malpositioning of the nalu implantable pulse generator (ipg) is a known and inherent risk of the system due to changes in the patient anatomy during the positioning for surgery as opposed to being in an upright position or during normal movements.The ipg was successfully relocated to a more optimal position and the patient subsequently reports satisfaction with the therapy being received.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL INC
2320 faraday avenue
suite 100
calsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad 92008 7241
Manufacturer Contact
terry villarba
2320 faraday avenue
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key16950939
Report Number3015425075-2023-00073
Device Sequence Number3466288
Product Code GZF
UDI-Device Identifier00812537033594
UDI-Public01008125370335941121012117240121
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2024
Device Model Number71004
Device Catalogue Number71004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Initial Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown